MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN) - AMBER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN) - AMBER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 365987
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported prior to use of bd microtainer® pst¿ tubes with lh (lithium heparin) - amber, an unspecified number of tubes contained liquefied gel in the cap.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 15-may-2025.Investigation summary bd received 1 sample and 1 photo for investigation.The photo showed one tube inside a plastic bag, but the reported condition could not be observed in the photo provided.The customer sample was evaluated for barrier gel characteristics and presence of additive.Presence of additive was found acceptable; however, barrier gel smear was observed on the sample.Additionally, fifty (50) retention samples were evaluated for barrier gel characteristics and presence of additive with acceptable results.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for gel smearing based on the return sample received.No additive issue was observed.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN) - AMBER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22065360
Report Number2618282-2025-00040
Device Sequence Number7634022
Product Code JKA
UDI-Device Identifier30382903659877
UDI-Public(01)30382903659877(11)241206(17)260228(10)434107N
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number365987
Device Lot Number434107N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown